Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 25, 2020, 6:51 AM CDT for Fort Bend County, Wharton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 6:51 AM CDT (11:51 UTC)
- Expired
- Jul 25, 2020, 7:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WFUS54 KHGX 251151
TORHGX
TXC157-481-251215-
/O.NEW.KHGX.TO.W.0023.200725T1151Z-200725T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
651 AM CDT Sat Jul 25 2020
The National Weather Service in League City has issued a
* Tornado Warning for...
Northeastern Wharton County in southeastern Texas...
West central Fort Bend County in southeastern Texas...
* Until 715 AM CDT.
* At 651 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Kendleton, or 11 miles southwest of Rosenberg,
moving west at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This dangerous storm will be near...
Kendleton around 655 AM CDT.
East Bernard around 710 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2947 9591 2941 9592 2946 9615 2957 9609
TIME...MOT...LOC 1151Z 108DEG 19KT 2946 9596
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
294
WWUS54 KHGX 251206
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
706 AM CDT Sat Jul 25 2020
TXC157-481-251215-
/O.CON.KHGX.TO.W.0023.000000T0000Z-200725T1215Z/
Wharton TX-Fort Bend TX-
706 AM CDT Sat Jul 25 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR NORTH
CENTRAL WHARTON AND WESTERN FORT BEND COUNTIES...
At 705 AM CDT, a severe thunderstorm capable of producing a tornado
was located near East Bernard, or 12 miles north of Wharton, moving
west at 20 mph.
HAZARD...TORNADO.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This dangerous storm will be near...
East Bernard around 710 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2950 9602 2945 9603 2946 9615 2957 9609
TIME...MOT...LOC 1205Z 108DEG 19KT 2948 9605
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$605
WWUS54 KHGX 251214
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
714 AM CDT Sat Jul 25 2020
TXC157-481-251224-
/O.EXP.KHGX.TO.W.0023.000000T0000Z-200725T1215Z/
Wharton TX-Fort Bend TX-
714 AM CDT Sat Jul 25 2020
...THE TORNADO WARNING FOR NORTH CENTRAL WHARTON AND WESTERN FORT
BEND COUNTIES WILL EXPIRE AT 715 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2950 9602 2945 9603 2946 9615 2957 9609
TIME...MOT...LOC 1214Z 108DEG 19KT 2949 9610
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 6:25 AM CDT, 26 minutes earlier.
Area forecast discussion, Jul 25, 6:25 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
625 AM CDT Sat Jul 25 2020
.AVIATION...
Tropical Storm Hanna strengthened during the overnight hours and
will continue to track west towards the Lower and Central Texas
Coast today. Rainbands generated by Hanna will continue move
across the local Gulf waters and into portions of the CWA through
this evening/night and will result in sporadic periods of
SHRA/TSRA and VFR-MVFR cigs. VCSH/VCTS remain in this forecast
due to the difficulty of knowing exactly when and where the
activity will occur for each TAF site and will utilize TEMPOs as
needed. The areas to receive the largest amounts of rain remains
across the southern portions of the CWA (includes LBX, GLS, HOU),
however, the environment will remain primed for rain chances
across all of SE Texas today. Conditions are expected to improve
gradually late this evening and tonight as Hanna continues its way
further inland. Forecast soundings show MVFR cigs again overnight
into early Sunday morning. 24
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT Sat Jul 25 2020/
SHORT TERM [Today through Sunday]...
Tropical Storm Hanna is expected to continue to strengthen into
a hurricane and make landfall later this afternoon or early this
evening in/around the lower to middle Texas coast. Showers in
association with Hanna's outer rain bands have been racing inland,
so far mainly across parts of the coastal counties. Expecting this
outer band of shower and thunderstorm activity to increase and
move further inland as the day progresses. Will keep generally
elevated rain chances in the forecast for both tonight and Sunday
as the moist flow off the Gulf persists. Per SPC's Day 1 Outlook,
isolated tornadoes could develop today the closer you get to the
Matagorda Bay area due to elevated instability. Locally heavy
rainfall could occur where and significant training sets up, and
will not touch the Flash Flood Watch that was issued on Friday. If
training does materialize, rainfall totals of 2 to 4 inches with
isolated higher amounts possibly getting into a 6 to 8 inch range
could occur in/near the Watch area through Sunday morning. Further
inland and northward, rainfall totals generally in a 1 to 3 inch
range could occur in that same time period. 42
LONG TERM [Sunday Night through Saturday]...
Rain chances persist through the first half of the upcoming week as
deep tropical moisture continues across the area. Lowering rain
chances and warmer temperatures come back to the area beginning in
the Thursday-Friday time period as precipitable water values finally
decrease, and warmer temperatures can be expected too. 42
MARINE...
..TROPICAL STORM CONDITIONS OCCURING...
Tropical storm Hanna continues to move west and has certainly gotten
more organized in the last 3 hours. Multiple rain bands have
developed and were rotating through the Upper Texas Coastal waters.
Winds of 41g56kts at 42019 with seas of 21 feet at 08z! Winds do
slacken near the coast and most coastal observations coming in 18-
30kts and buoy 42035 southeast of Galveston reporting 21g27kt and
seas of 8 feet. Not expecting much to change across the area for the
next 6-8 hours then should finally begin to see winds and seas start
to come down. Tropical storm warnings for Galveston bay may come
down with the 10 am issuance though will still be dealing with the
squally weather and rain bands. Stout southeasterly winds will
remain this afternoon/early evening in the 20-25 knot range over the
eastern waters stronger in the west. As Hanna moves inland this
afternoon and eventually southwest the winds will swing back from
the southeast tonight to the east Sunday afternoon. Seas will still
support SCA conditions as seas a fairly long easterly fetch develops
through Sunday then veers back to the southeast Sunday night.
The threat of showers and thunderstorms will continue over the
coastal waters well into Monday as a boundary with very rich
tropical moisture pools along it from the waters off of LA into the
TX waters...and just hangs out. Southerly flow finally returns late
Wednesday and the weather returns to more typical summer-like
conditions.
Tide levels from Matagorda Bay entrance to Galveston all showing
about 2-2.7ft above normal and up into Galveston Bay right around 3
feet above normal. This will warrant maintaining the Storm Surge
Warning and the Coastal flood warning. Could still see some further
increases along the Sargent to Matagorda entrance as these large
swells push up into the coast. Tide levels will be slow to recover
and tidal overwash/beach flooding/very strong rip currents/enhanced
currents in general should continue throughout the day at these
levels and likely persist above normal through Tuesday. Though the
storm surge warning will come down later today it will likely be
replaced by a coastal flood warning/advisory.
45
CLIMATE...
Again Hobby tied the record high minimum temperature of 80 degrees
yesterday matching the 2018 record.
45
PREV DISCUSSION... /ISSUED 1240 AM CDT Sat Jul 25 2020/
AVIATION...
Tropical Storm Hanna has strengthened some in the last couple of
hours and will continue to track west towards the Central and
Lower Texas Coast through Saturday. Rainbands generated by Hanna
will continue move across the local Gulf waters and into portions
of the CWA through Saturday late evening/night. This will
result in periods of SHRA/TSRA and VFR-MVFR cigs starting from the
coastal sectors moving northward into the rest of the CWA as the
day progresses. Will keep VCSH/VCTS in this forecast due to the
difficulty of pin pointing exactly when and where the activity
will occur for each TAF site and will implement TEMPOs as needed.
The most likely areas to receive rain remains across the southern
parts of the CWA (includes LBX, GLS, HOU), however, the
environment will be primed for rain chances for all of SE Texas
for much of the day. Because Hanna has strengthen some, winds in
this TAF package were slightly increased. Conditions are expected
to improve gradually Saturday evening/night as Hanna continues its
way further inland. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 90 76 89 74 89 / 60 40 50 30 50
Houston (IAH) 87 77 87 75 88 / 80 60 70 40 70
Galveston (GLS) 86 82 86 81 86 / 80 70 70 70 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Sunday morning for the following
zones: Brazoria Islands...Coastal Brazoria...Coastal
Galveston...Coastal Jackson...Coastal Matagorda...Fort
Bend...Galveston Island and Bolivar Peninsula...Inland
Brazoria...Inland Galveston...Inland Jackson...Inland
Matagorda...Matagorda Islands...Wharton.
Tropical Storm Warning for the following zones: Brazoria
Islands...Coastal Brazoria...Coastal Jackson...Coastal
Matagorda...Galveston Island and Bolivar Peninsula...Inland
Jackson...Inland Matagorda...Matagorda Islands.
Coastal Flood Warning until 10 AM CDT Sunday for the following
zones: Brazoria Islands...Coastal Galveston...Coastal
Harris...Galveston Island and Bolivar Peninsula.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20 NM...
Coastal waters from High Island to Freeport TX out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...42
Aviation...24
Marine/Fire Weather...45
Tropical...25/24In the hours before
Special weather statement, Jul 25, 5:29 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 529 AM CDT Sat Jul 25 2020 TXZ227-251045- Fort Bend TX- 529 AM CDT Sat Jul 25 2020 ...Tropical Showers With Gusty Winds and Weak Rotation in Fort Bend County... At 527 AM CDT, Doppler radar was tracking a strong thunderstorm over Thompsons, or near First Colony, moving northwest at 25 mph. Winds in excess of 30 mph will be possible with this storm. Showers in tropical rainbands are capable of producing short, weak tornadoes with little to no notice. Locations impacted include... Rosenberg, Richmond, Pecan Grove, Pleak, Fairchilds, Thompsons and Greatwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2950 9560 2945 9563 2947 9588 2960 9576 TIME...MOT...LOC 1027Z 114DEG 23KT 2949 9567
Special weather statement, Jul 25, 5:53 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
553 AM CDT Sat Jul 25 2020
TXZ211-212-226-227-251145-
Waller TX-Wharton TX-Fort Bend TX-Austin TX-
553 AM CDT Sat Jul 25 2020
...Tropical Showers With Gusty Winds and Weak Rotation Continue
Across Fort Bend County...
At 553 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beasley, or near Rosenberg, moving northwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm. Tropical
showers are capable of producing brief, weak tornadoes with little
to no notice.
Locations impacted include...
Rosenberg, Richmond, East Bernard, Wallis, Fulshear, Pleak, Simonton,
Beasley, Orchard, Weston Lakes and Cumings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2957 9573 2951 9573 2949 9586 2955 9615
2976 9605
TIME...MOT...LOC 1053Z 113DEG 17KT 2955 9590Special weather statement, Jul 25, 6:02 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
602 AM CDT Sat Jul 25 2020
TXZ226-235>237-335>337-436-437-251200-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Matagorda Islands TX-Coastal Jackson TX-
Brazoria Islands TX-Coastal Brazoria TX-Inland Jackson TX-
602 AM CDT Sat Jul 25 2020
...Outer Bands of Tropical Storm Hanna Moving Onshore...
At 601 AM CDT, Doppler radar was tracking showers in the outer bands
of Tropical Storm Hanna extending from near Jones Creek to Point
Comfort. Movement was west at 40 mph.
Winds in excess of 30 mph will be possible with the strongest of
these storms. Tropical Showers are also capable of producing brief,
weak tornadoes with little to no notice.
Locations impacted include...
Matagorda, Bay City, Freeport, Edna, Palacios, Sweeny, Surfside
Beach, South Texas Nuclear Plant, Brazoria, Jones Creek, Ganado,
Oyster Creek, Point Comfort, La Ward, Sargent, Van Vleck, Alamo
Beach, Indianola, Schicke Point and Olivia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2847 9643 2847 9645 2849 9644 2851 9648
2850 9650 2855 9648 2858 9662 2864 9661
2869 9666 2872 9665 2882 9672 2885 9670
2892 9679 2896 9681 2916 9611 2893 9506
2885 9516 2841 9638
TIME...MOT...LOC 1101Z 101DEG 34KT 2893 9550 2867 9654The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:29 AM CDT | Special Weather Statement | HGX | Fort Bend | 16 min |
| Jul 25, 5:53 AM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| Jul 25, 6:02 AM CDT | Special Weather Statement | HGX | Jackson, Matagorda | 58 min |
| Jul 25, 10:00 AM CDT | Small Craft Advisory | HGX | 39 hr | |
| Jul 25, 10:05 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston | 5 hr |
| Jul 25, 1:55 PM CDT | Areal Flood Advisory | HGX | Galveston | 50 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.